MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1017/s0022215114002254

Медицинская библиотека · The Journal of laryngology and otology · 2014

Treatment of vertigo and postural instability using visual illusions.

van Kerckhoven G, Mert A, De Ru J A

Клинический случайСтатьяПеревод в очереди

Аннотация

BACKGROUND

Ototoxicity caused by medication can lead to debilitating symptoms such as dizziness, vertigo and postural instability. There is no current 'gold standard' treatment available.

CASE REPORT: A 79-year-old male, with bilateral loss of vestibular function caused by gentamicin toxicity after surgery for prosthetic valve endocarditis, complained of dizziness, difficulty in walking and an increased risk of falling. Physical examination showed a positive head thrust test suggesting bilateral loss of vestibular function.

RESULTS

The patient underwent a specific motion-based virtual reality enhanced protocol for peripheral vestibular disease. He showed a great improvement, with a 50 per cent reduction in his Dizziness Handicap Inventory score.

CONCLUSION

Computer-aided rehabilitation programmes might represent an important advance in gait and posture training.

Для цитирования: van Kerckhoven G, Mert A, De Ru J A. Treatment of vertigo and postural instability using visual illusions.. The Journal of laryngology and otology. 2014. DOI: 10.1017/s0022215114002254.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.